Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 93, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 22, 2000, 4:36 PM CDT for Carter County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 22, 2000, 4:36 PM CDT (21:36 UTC)
- Expired
- May 22, 2000, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
279 WUUS53 KPAH 222137 SVRPAH MOC035-222215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 436 PM CDT MON MAY 22 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARTER COUNTY IN SOUTHEAST MISSOURI * UNTIL 515 PM CDT * AT 436 PM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF VAN BUREN...OR ABOUT 21 MILES SOUTHWEST OF PIEDMONT...MOVING SOUTHEAST AT 20 MPH. LAT...LON 3700 9113 3687 9096 3683 9073 3703 9078
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:00 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 22, 2:00 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT MON MAY 22 2000 PRIMARY FORECAST CHALLENGE IS LATE PM-EVENING TSM CHANCES AND THEIR OVERNIGHT EVOLUTION. CURRENT SATELLITE IMAGERY REVEALS ENHANCED IR TOPS FM GREAT LAKES TO HIGH PLAINS STATES...IN VCNTY OF SURFACE TROF WHICH SEPARATES L60S TDS FM M-U50S TDS. 12Z UA ANALYSIS REVEALS PAH FA IN H8 10C TDD ZONE...WHILE SURFACE TDS ARE IN L60S IN OPEN SW LOW LAYER FLOW. FLOW ALOFT IS NWLY WITH INCOMING NOSE OF 30-40KT WINDS NOTED AT H5. NGM/ETA ARE COMING INTO AGREEMENT THAT AS PLAINS TROF SWINGS SE...PARAMETERS WILL COME TOGETHER OVER PAH FA FOR POSSIBLE EVOLUTION OF TSM COMPLEX IN LOWER OH VALLEY TONIGHT. OPEN SW FLOW FM SURFACE-H8 PROVIDES AMPLE LOW LAYER MOISTURE...AND APPROACHING WEAK SURFACE TROF SHOULD AID CONVERGENCE. NW FLOW PERTURBATION SHOULD GREATLY ENHANCE UVM FIELD AS IT SWINGS INTO PLAY LATER TONIGHT...AND PUSHES DEVELOPING COMPLEX EAST...THEREBY DIMINISHING POPS TUE AM. THAT DIMINISHED POP SHOULD ONLY BE TEMPORARY...AT LEAST UNTIL PM HOURS TUE...WHEN TRAILING FRONT IS DRAGGED SLOWLY INTO PAH FA LATE TUE-TUE NIGHT AS PARENT LOW MOVES ACROSS NRN GREAT LAKES. MODELS THEN BEGIN TO WAFFLE ON HOW FAR SOUTH TO TAKE FRONT...AS HINTS OF DEVELOPING SRN PLAINS LOW STALLS BOUNDARYS SOUTHWARD PROGRESSION. 12Z AVN IS A LITTLE QUICKER THAN ITS PREDECESSOR AND MRF...SUGGESTING LINGERING OF POP SRN PTNS FA THRU WED...WITH FRONT STALLING JUST TO THE SOUTH OF THE FA BY WED NIGHT-THU. WL THEREFORE ATTEMPT TO ACCOMODATE THIS TWEEK IN POP TIMING IN EXTENDED PTN FCST...WITH RE-INTRO OF POP STILL SLATED FOR FRIDAY WHEN SAID BOUNDARY RETURNS NWARD AS WARM SECTOR. FWC HAS PERFORMED WELL LAST 24 HOURS...SO WL FOLLOW FAIRLY CLOSELY. IT SUGGESTS WE MAY APPROACH RECORD HIGHS TOMORROW...BUT PROBABLY NOT EXCEED (92 PAH/95 EVV). .PAH...NONE. DH
In the hours before
Special weather statement, May 22, 11:33 AM CDT, 5 hours 3 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-221830- THUNDERSTORM OUTLOOK...VALID UNTIL 600 AM TUESDAY NATIONAL WEATHER SERVICE PADUCAH KY SOUTHEAST MO/SOUTH IL 1133 AM CDT MON MAY 22 2000 SOUTHWEST IN/WEST KY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT OVER PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA. THE CHANCE OF THUNDERSTORMS THIS AFTERNOON IS MAINLY ALONG AND NORTH OF A LINE FROM POPLAR BLUFF MO THROUGH HARRISBURG IL TO JUST EAST OF EVANSVILLE IN. BY TONIGHT THE SLIGHT RISK OF SEVERE THUNDERSTORMS WILL ENCOMPASS THE ENTIRE QUAD STATE AREA...INCLUDING ALL OF SOUTHERN ILLINOIS... SOUTHEAST MISSOURI...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. HIGH PRESSURE SHIFTED JUST EAST OF THE AREA LAST NIGHT. THIS WILL ALLOW A SLOW MOVING TROUGH...CURRENTLY EXTENDING FROM THE GREAT LAKES TO THE TEXAS PANHANDLE...TO MOVE INTO THE REGION LATE THIS AFTERNOON INTO TONIGHT. A STRONG SOUTHWEST FLOW AT THE SURFACE WILL ADVECT LOW LEVEL MOISTURE INTO THE AREA. AS THE TROUGH APPROACHES THE REGION IT WILL TAP INTO THE POOL OF MOISTURE. THESE PARAMETERS COMBINED WITH A MODERATELY UNSTABLE ATMOSPHERE WILL SET THE STAGE FOR THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BECOME SEVERE. A LIMITING FACTOR FOR SEVERE STORM DEVELOPMENT WILL BE THE LOSS OF DAYTIME HEATING...AS THE BETTER CHANCE FOR PRECIPITATION WILL BE AFTER SUNSET WHEN THE TROUGH MOVES IN. WIND SHEAR WILL BE MINIMAL THROUGHOUT THE COLUMN WHICH WILL KEEP THE THREAT FOR TORNADIC STORMS LOW. THE DEVELOPING WIND FIELD WILL FAVOR TRAINING OF THUNDERSTORM CELLS...WHICH MAY RESULT IN EXCESSIVE RAINFALL. THE BEST TIMING FOR THUNDERSTORM DEVELOPMENT WILL BE LATE THIS AFTERNOON OVER PORTIONS OF SOUTHEAST MISSOURI...SOUTHERN ILLINOIS... AND SOUTHWEST INDIANA...THEN SPREADING OVER THE REST OF THE AREA... INCLUDING KENTUCKY...AFTER SUNSET. MOVEMENT OF STORMS WILL BE EAST AROUND 30 MPH. SPOTTER ACTIVATION MAY BE REQUESTED BY LATE AFTERNOON AND OVERNIGHT. EMERGENCY PERSONNEL SHOULD MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS CONCERNING THE POTENTIAL FOR SEVERE WEATHER. HOOPER
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:09 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 51 min |
| May 22, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 26 min |
| May 22, 6:24 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.